Alert archive / North Carolina / Flash Flood Warnings in 2010
Flash Flood Warning 66, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 30, 2010, 7:58 AM EDT for 4 counties in North Carolina. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2010, 7:58 AM EDT (11:58 UTC)
- Expired
- Sep 30, 2010, 10:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 126 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 8:00 AM EDT | FLASH FLOOD | 6 Ese Greensboro, NC | SOUTH BUFFALO CREEK REACHED A STAGE OF 13 FEET. |
| Sep 30, 8:15 AM EDT | FLASH FLOOD | 4 Ne High Point, NC | EAST FORK DEEP RIVER CRESTED AT 11.56 FEET. FLOOD STAGE IS 10 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 12.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
100
WGUS52 KRAH 301158
FFWRAH
NCC057-067-081-151-301400-
/O.NEW.KRAH.FF.W.0066.100930T1158Z-100930T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
758 AM EDT THU SEP 30 2010
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1000 AM EDT
* AT 747 AM EDT...RAINFALL RANGING FROM 2.5 TO 4 INCHES FELL OVER
THE AREA SINCE MIDNIGHT AND LOCAL LAW ENFORCEMENT REPORTED ONGOING
FLOODING OVER NORTHERN DAVIDSON AND NORTHERN RANDOLPH COUNTIES. IN
ADDITION...URBAN FLOODING WAS ONGOING IN GREENSBORO. THE RAIN WILL
BE ENDING BY 900 AM...BUT THE FLOODING WILL PERSIST THROUGH MID
MORNING.
* LOCATIONS THREATENED WITH FLOODING INCLUDE WINSTON-SALEM...
THOMASVILLE...SEAGROVE...RANDLEMAN...MCLEANSVILLE...LINWOOD...
LEXINGTON...KERNERSVILLE...HIGH POINT...GREENSBORO...CLEMMONS AND
ASHEBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3612 8045 3626 8045 3624 7953 3552 7956
3551 8019 3557 8022 3565 8030 3571 8033
3574 8046 3583 8049 3584 8040 3586 8039
3589 8041 3590 8037 3594 8037 3601 8042
3607 8052 3609 8051
$$
131 follow-up statement
171
WGUS72 KRAH 301318
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
918 AM EDT THU SEP 30 2010
NCC057-067-081-151-301400-
/O.CON.KRAH.FF.W.0066.000000T0000Z-100930T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH NC-DAVIDSON NC-GUILFORD NC-FORSYTH NC-
918 AM EDT THU SEP 30 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT FOR
FORSYTH...GUILFORD...DAVIDSON AND RANDOLPH COUNTIES...
AT 911 AM EDT...OBSERVATIONS INDICATED SOME FLOODING STILL ONGOING
IN THE AREA. FOR EXAMPLE...THE SOUTH BUFFALO CREEK WAS AT A STAGE OF
13 FEET...ABOVE ITS FLOOD STAGE OF 12 FEET. THE EAST FORK OF THE
DEEP RIVER WAS ALSO ABOVE ITS FLOOD STAGE OF 10 FEET...BEING AT JUST
OVER 11 FEET. WITH NO ONGOING RAINFALL...BOTH LOCATIONS WERE SHOWING
FALLING STAGES...AND IT IS POSSIBLE THAT MOST CREEKS COULD FALL
BELOW FLOOD STAGE BY 10 AM.
PERSONS DRIVING THIS MORNING SHOULD BE PREPARED FOR ISOLATED
INSTANCES OF FLOODED ROADWAYS...ESPECIALLY IN LOW-LYING AREAS...
NEAR CREEKS...AND IN OTHER FLOOD PRONE LOCATIONS. CONDITIONS ARE
ANTICIPATED TO GRADUALLY IMPROVE WITH DIMINISHED RAINFALL. STILL...
BE SURE TO REMAIN AWAY FROM CREEKS AND STREAMS RUNNING HIGH AND
FLOWING FAST. DRIVE WITH CAUTION. STAY AWAY FROM STORM DRAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AGAIN...EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3612 8045 3626 8045 3624 7953 3552 7956
3551 8019 3557 8022 3565 8030 3571 8033
3574 8046 3583 8049 3584 8040 3586 8039
3589 8041 3590 8037 3594 8037 3601 8042
3607 8052 3609 8051
$$
DJFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 7:45 AM EDT, 13 minutes earlier.
Area forecast discussion, Sep 30, 7:45 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 745 AM EDT THU SEP 30 2010 .SYNOPSIS... DEEP TROPICAL MOISTURE WILL CONTINUE TO STREAM INTO THE REGION TODAY. THIS MOISTURE COMBINED WITH A SERIES OF LOW PRESSURE SYSTEMS MOVING NORTHWARD THROUGH THE AREA WILL PRODUCE WIDESPREAD RAIN MAINLY OVER EASTERN NORTH CAROLINA INTO TONIGHT. DRIER AND COOLER AIR WILL ARRIVE FOR FRIDAY... AND WILL LAST THROUGH THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY NIGHT/... AS OF 745 AM THURSDAY... ...SOUTHWEST PORTIONS OF THE FLASH FLOOD WATCH WILL BE CANCELED... THROUGH TODAY: STEADY MODERATE RAIN DROPPING A HALF TO THREE QUARTERS OF AN INCH PER HOUR FOR SEVERAL HOURS HAS PRODUCED NUMEROUS PROBLEMS PARTICULARLY IN POOR DRAINAGE AREAS... AND THE ONCE-LOW STREAMFLOWS ACROSS THE AREA ARE RISING AT A RAPID RATE. LATEST SURFACE MAP SHOWS THE SURFACE LOW MOVING NORTHWARD THROUGH THE WESTERN PIEDMONT SOUTH OF BURLINGTON... AND IT WILL CONTINUE TO MOVE UP THROUGH CENTRAL NC THROUGH MID TO LATE MORNING. PRECIPITATION EFFICIENCY OVER THE ERN/NRN CWA REMAINS QUITE HIGH WITH AN LCL-TO-FREEZING LEVEL DEPTH OVER 4 KM... AND BLENDED TPW IMAGERY SHOWS A PLUME OF 2.0-2.6" STREAMING TOWARD ERN NC WITH STRONG FORCING ALOFT IN THE FORM OF UPPER DIVERGENCE AND MID LEVEL DPVA. THE HEAVY RAIN THREAT REMAINS HIGHEST OVER THE ERN/NRN CWA... AS THE DRY SLOT ALOFT HAS PUNCHED INTO THE SOUTHWEST CWA. EXPECT ADDITIONAL RAINFALL OF AT LEAST 1 TO 2 INCHES OVER THE ERN/NRN CWA. NOTE THAT THE RALEIGH 88D RADAR (KRAX) IS PERFORMING QUITE WELL IN ITS PRECIP ESTIMATES SINCE SWITCHING TO A TROPICAL Z-R RELATIONSHIP. CATEGORICAL POPS WILL BE TRENDED DOWN FROM S TO N THROUGH 18Z AS THE DRY SLOT PROGRESSES UP THROUGH CENTRAL NC. THE THREAT FOR TORNADOES WILL ALSO PERSIST OVER THE ERN CWA FOR ANOTHER FEW HOURS. INSTABILITY IS VERY LIMITED BU 0-1 KM SHEAR IS OVER 40 KTS HERE. THE NAM SHOWS THIS PERSISTING OVER THE NORTH AND EAST THROUGH 14Z WITH VGP OF 0.25-0.35 AND 0-1 KM SHEAR OVER 45 KTS BACK THROUGH THE TRIANGLE. EVEN OUTSIDE OF THE TORNADO THREAT... OBSERVED GUSTS OVER 50 KTS AT BUOY 41004 AND GEORGETOWN SC EARLIER TONIGHT JUST AHEAD OF AND EAST OF THE LOW CENTER BRINGS A CONCERN FOR A SURGE OF STRONG WIND GUSTS ALONG AND EAST OF THE LOW'S TRACK. A FEW TREES HAVE BEEN REPORTED DOWN ACROSS THE AREA WITH THE WET SOIL LEADING TO LOOSE ROOT SYSTEMS. TEMPERATURES ARE VERY DIFFICULT TODAY WITH THE POTENTIAL TO BE WAY OFF. SEE NO GOOD REASON TO ALTER CURRENT HIGHS SIGNIFICANTLY AND WILL STICK WITH HIGHS AROUND 75-81. FOR TONIGHT: THE NEXT CONCERN IS THE REMNANTS OF NICOLE... NOW AFFECTING THE BAHAMAS. THE CLOSED MID LEVEL VORTEX NOW OVER NW GA LIFTS UP THROUGH WRN NC LATE TODAY... DRAWING THE OLD NICOLE WIND FIELD AND MOISTURE TO THE NORTH THROUGH ERN NC. THE 12 KM NAM... THE ECMWF... AND THE CANADIAN ARE IN GOOD AGREEMENT BRINGING THE CENTER OVER THE NC SOUNDS TONIGHT AND SPREADING SUFFICIENT MOISTURE AND SHEARED MID LEVEL VORTICITY ACROSS THE COASTAL PLAIN TO BRING A RETURN TO CHANCE TO LIKELY POPS MAINLY IN THE ERN CWA TONIGHT. THE GFS APPEARS TO BE TOO ENTHUSIASTIC IN KICKING THIS CIRCULATION EASTWARD AND HAS NO SUPPORT FROM THE OTHER OP MODELS... ALTHOUGH THE GEFS MEAN KEEPS THE PRECIP EAST OF CENTRAL NC. GIVEN THAT THE MID LEVEL LOW WILL RETAIN A SLIGHT NEGATIVE TILT LONG ENOUGH TO PULL THE REMNANT NICOLE CIRCULATION A BIT WESTWARD... THIS RETURN TO POPS TONIGHT (MAINLY EAST) IS FAVORED... BUT CONFIDENCE IS NOT HIGH. LOW 58 WEST TO 66 EAST. FOR FRIDAY/FRIDAY NIGHT: DECREASING NORTHWEST TO NORTH WINDS ARE ANTICIPATED IN THE WAKE OF THE EXITING CIRCULATION... WHICH GETS KICKED RAPIDLY TO THE NNE BY THE OPENING AND LIFTING MID LEVEL VORTEX. SURFACE HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST... AND WHILE THICKNESSES DO DROP TO JUST UNDER NORMAL... THE REAL REINFORCING COLD AIR WILL HOLD OFF UNTIL SATURDAY AND ESPECIALLY SUNDAY AS TROUGHING DIGS THROUGH MI. A DRY AND VERY STABLE COLUMN WILL ALLOW FOR PLENTY OF SUNSHINE. HAVE CUT BACK HIGHS A BIT TO 73-77... IN LINE WITH EXPECTED THICKNESSES. LOWS 49-55. -GIH && .SHORT TERM /SATURDAY THROUGH SUNDAY/... AS OF 300 AM THURSDAY... SATURDAY THROUGH SUNDAY: EASTERN U.S. LONG WAVE TROUGH IS EXPECTED TO RELOAD DURING THIS PERIOD AS THE NEXT SHORT WAVE TROUGH DIVES SOUTH AND EASTWARD OUT OF THE UPPER MIDWEST AND GREAT LAKES REGION AND INTO THE TN/OH VALLEY BY SUNDAY AFTERNOON. AT THE SURFACE STRONG CANADIAN HIGH PRESSURE (1030 TO 1035 MB) IS PROGGED TO BUILD/EXTEND INTO THE AREA FROM THE NORTHWEST. THIS WILL YIELD MOSTLY SUNNY/CLEAR SKIES ON SATURDAY... WITH CLOUDS INCREASING ON SUNDAY (STILL PARTLY SUNNY THOUGH) AS THE AFOREMENTIONED TROUGH ALOFT APPROACHES. LOW LEVEL THICKNESS VALUES EACH AFTERNOON ARE EXPECTED TO RUN ABOUT 15 TO 25 METERS BELOW NORMAL FOR EARLY OCTOBER. THIS WILL YIELD HIGH TEMPS ON SATURDAY IN THE LOWER TO MID 70S... WITH UPPER 60S TO LOWER 70S EXPECTED ON SUNDAY AS SKIES ARE FORECAST TO BECOME PARTLY SUNNY. OVERNIGHT LOWS ON SUNDAY MORNING ARE EXPECTED TO BE QUITE CHILLY WITH A LIGHT NORTHERLY WIND AND MOSTLY CLEAR SKIES. THUS... EXPECT LOW TEMPS ON RANGE FROM THE UPPER 40S TO LOWER 50S IN A NW TO SE FASHION. WITH REGARD TO PRECIP CHANCE... SATURDAY AND SATURDAY NIGHT ARE EXPECTED TO BE DRY... WITH SUNDAY GENERALLY DRY. THE TIMING AND AMPLIFICATION OF THE AFOREMENTIONED TROUGH WILL DETERMINE THE WHETHER ANY POPS MAY BE NEEDED FOR SUNDAY. HOWEVER... AT THIS TIME HPC STILL PREFERS THE SLOWER BUT STRONGER ECMWF VS THE GFS (WITH REGARD TO THE TROUGH ALOFT) AS THE ECMWF CONTINUES TO SHOW GOOD CONTINUITY FROM RUN TO RUN AND HAS STRONG SUPPORT FROM THE GEM GLOBAL FOR THE PAST SEVERAL DAYS. POPS MAY NEED TO BE ADDED FOR SUNDAY... AS THE LATEST ECMWF HAS COME IN A BIT WETTER WITH A MORE AMPLIFIED PATTERN. -BSD && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... AS OF 320 AM THURSDAY... THE PREFERRED ECMWF CONTINUES TO DEVELOP A CLOSED LOW ALOFT OVER THE OH/TN VALLEY LATE SUNDAY INTO EARLY NEXT WEEK AND SLOWLY TRANSLATED IT TO THE EAST... PLACING CENTRAL NC IN A FAVORED LOCATION FOR UPWARD VERTICAL MOTION. MEANWHILE AT THE SURFACE... A 1032 MB HIGH IS EXPECTED TO EXTEND SOUTHWARD AND INTO OUR AREA THROUGH AT LEAST MONDAY OR TUESDAY. THUS... THIS SETUP COULD (DEPENDING ON IF WE GET ENOUGH RAIN) DEVELOP INTO A COLD AIR DAMMING EVENT FOR EARLY NEXT WEEK. HOWEVER... WITH THE GFS CONTINUING TO NOT CLOSE OFF THE TROUGH ALOFT AND IN TURN IS PROGRESSIVE WITH THE TROUGH... WILL KEEP HIGH TEMPS GENERALLY IN THE MID TO UPPER 60S (MAY NEED TO BE LOWERED IF ECMWF CONTINUES TO DEPICT THIS PATTERN AND/OR GFS COMES ON BOARD).. WITH PERHAPS A BIT WARMER ON WEDNESDAY... WHEN THE BEST LIFT AND MOISTURE SHOWN BY THE ECMWF TRANSLATE TO THE NORTH OF THE AREA. OVERNIGHT LOWS DURING THIS TIME WILL BE QPF DRIVEN AS WELL. THUS... WILL STAY CLOSE TO PREVIOUS FORECAST AND HPC FOR NOW... AND GO WITH LOWS IN THE UPPER 40S TO LOWER 50S. WRT PRECIP CHANCES WILL KEEP CHANCE POPS FOR MONDAY AND TUESDAY... AND KEEP WEDNESDAY DRY. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... AS OF 745 AM THURSDAY... IFR/LIFR CIGS AND MARGINAL MVFR VSBY WILL PERSIST THROUGH THE MORNING. A LOW PRESSURE SYSTEM TRACKING NORTHWARD THROUGH CENTRAL NC WILL QUICKLY EXIT TO THE NORTH BY 18Z... AND MOST OF THE HEAVY RAIN WILL DEPART THE AREA FROM SOUTH TO NORTH... BUT THE HEAVY RAIN THREAT WILL LAST THE LONGEST AT RWI/FAY. BUT CONSIDERABLE LOW LEVEL MOISTURE UPSTREAM WILL KEEP IFR TO MVFR CIGS OVER CENTRAL NC TERMINAL SITES THROUGH MOST OF THE AFTERNOON... NOT LIFTING AND CLEARING OUT TO VFR UNTIL AFTER 00Z THIS EVENING. FROM 05Z ONWARD... VFR CONDITIONS ARE EXPECTED... BUT ANOTHER LOW PRESSURE SYSTEM AND ACCOMPANYING SURGE OF MOISTURE WILL BRING THE POTENTIAL FOR A FEW SHOWERS OVERNIGHT AT RWI/FAY. LOW LEVEL WIND SHEAR WILL REMAIN AN AVIATION HAZARD THROUGH 16Z TODAY AT RDU/RWI/FAY WITH STRONG SE WINDS JUST EAST OF THE LOW PRESSURE CENTER'S TRACK... UP TO 35-40 KTS AROUND 1500-1800 FT AGL. THE LLWS THREAT WILL END BY LATE MORNING. LOOKING BEYOND FRIDAY MORNING... VFR CONDITIONS WILL DOMINATE AS HIGH PRESSURE BUILDS INTO THE AREA. A REINFORCING COLD FRONT MAY BRING VFR CIGS EARLY SUNDAY. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NCZ007>011- 021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...BSD LONG TERM...BSD AVIATION...HARTFIELD
Hazardous weather outlook, Sep 30, 5:36 AM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 536 AM EDT THU SEP 30 2010 NCZ008>011-026>028-041>043-077-078-088-089-010945- GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON- WILSON-HARNETT-WAYNE-CUMBERLAND-SAMPSON- 536 AM EDT THU SEP 30 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... ...TORNADO WATCH 688 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS. BEFORE GOING TO BED...CHECK LOCAL RADIO OR TELEVISION FOR THE LATEST WEATHER INFORMATION. HAVING A NOAA WEATHER RADIO READY TO ALERT YOU TO WARNINGS AT NIGHT COULD SAVE YOUR LIFE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007-021>025-038>040-073>076-083>086-010945- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH- CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-SCOTLAND-HOKE- 536 AM EDT THU SEP 30 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Sep 30, 6:49 AM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
649 AM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD 5 SSW GARNER 35.63N 78.67W
09/30/2010 WAKE NC LAW ENFORCEMENT
WATER ON THE ROAD AT ROCK SERVICE AND OLD STAGE ROADS.
REPORT FROM 911 CALL TO WAKE COUNTY.
&&
MLMLocal storm report, Sep 30, 6:50 AM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
650 AM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD 5 SSW GARNER 35.63N 78.67W
09/30/2010 WAKE NC LAW ENFORCEMENT
WATER ON THE ROAD AT ROCK SERVICE AND OLD STAGE ROADS.
REPORT FROM 911 CALL TO WAKE COUNTY.
&&
MLMLocal storm report, Sep 30, 7:34 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
734 AM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM FLASH FLOOD 5 W KERNERSVILLE 36.11N 80.16W
09/30/2010 FORSYTH NC LAW ENFORCEMENT
LINVILLE RD CLOSED DUE TO FLOODING.
&&
KMCLocal storm report, Sep 30, 7:35 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
735 AM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM FLASH FLOOD 4 E ASHEBORO 35.73N 79.74W
09/30/2010 RANDOLPH NC LAW ENFORCEMENT
ROAD CLOSED AT LOFLIN POND RD NEAR TROGDON POND RD DUE TO
FLOODING.
&&
KMCLocal storm report, Sep 30, 7:42 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
742 AM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLASH FLOOD THOMASVILLE 35.89N 80.08W
09/30/2010 DAVIDSON NC LAW ENFORCEMENT
SEVERAL STREETS FLOODED IN THE THOMASVILLE AREA.
&&
KMCLocal storm report, Sep 30, 7:44 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
744 AM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM FLASH FLOOD 2 SE GORDONTOWN 35.73N 80.10W
09/30/2010 DAVIDSON NC TRAINED SPOTTER
HWY 109 IN SILVER VALLEY 6 INCHES OF WATER FLOWING OVER
THE ROADWAY. ROAD NOT CLOSED YET.
&&
KMCThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 8:40 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Nash, Wayne, Wilson | 3 hr |
| Sep 29, 9:40 PM EDT | River Flood Warning | RAH | Johnston | 36 hr |
| Sep 29, 10:33 PM EDT | Flash Flood Warning | RAH | Edgecombe, Halifax, Wayne, Wilson | 6 hr |
| Sep 30, 3:05 AM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 5 hr |
| Sep 30, 3:22 AM EDT | Areal Flood Advisory | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more | 5 hr |
| Sep 30, 4:12 AM EDT | Flash Flood Warning | RAH | Cumberland | 4 hr |
| Sep 30, 4:29 AM EDT | Flash Flood Warning | RAH | Edgecombe, Halifax, Wayne, Wilson | 4 hr |
| Sep 30, 5:45 AM EDT | Flash Flood Warning | RAH | Durham, Franklin, Granville, Harnett, Johnston, Vance and 1 more | 3 hr |
| Sep 30, 8:01 AM EDT | Flash Flood Warning | RAH | Edgecombe, Halifax, Wayne, Wilson | 4 hr |
| Sep 30, 8:40 AM EDT | Flash Flood Warning | RAH | Franklin, Granville, Harnett, Johnston, Vance, Wake | 3 hr |
| Sep 30, 9:55 AM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Sep 30, 11:44 AM EDT | River Flood Warning | RAH | Chatham | 10 hr |
| Sep 30, 11:51 AM EDT | River Flood Warning | RAH | Wayne | 6 days |
| Sep 30, 12:13 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Franklin, Granville, Halifax, Harnett, Johnston and 6 more | 4 hr |
| Sep 30, 12:46 PM EDT | Flash Flood Warning | RAH | Guilford | 4 hr |
| Sep 30, 12:48 PM EDT | River Flood Warning | RAH | Chatham, Lee | 19 hr |
| Sep 30, 4:42 PM EDT | Areal Flood Advisory | RAH | Guilford | 3 hr |
| Sep 30, 5:47 PM EDT | Areal Flood Warning | RAH | Wilson | 15 hr |
| Sep 30, 6:50 PM EDT | Flash Flood Warning | RAH | Edgecombe, Halifax | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.